MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Model Number 1001782-HC
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right posterior tibial artery.Vessel access was via the left common femoral artery.An angled non-abbott guide wire was advanced; however, the device was unable to cross.Therefore, retrograde access was made via the pedal artery.The balance middleweight (bmw) guide wire was advanced; however, resistance was noted due to the patient anatomy.The guide wire was noted to separate into two segments, but was able to be easily removed from the anatomy.No difficulty was noted during removal.There was no adverse patient effect or clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported core separation was confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance, core separation, treatment and noted damages appear to be related to operational circumstances of the procedure.Based on the reported information, the guide wire encountered resistance with the anatomy resulting in the failure to advance.Manipulation against resistance like resulted in the core separation and tip damages, causing the tip to kink and separate while in the guiding catheter.Additionally, the treatment appears to be related to the operational context of the procedure as a dilatation balloon catheter was inflated in the guide catheter and the guide wire was removed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: health effect - impact code: code 2199 removed.
 
Event or Problem Description
User facility medwatch report received that states: "peripheral intervention of cto of rt sfa.Unable to cross lesion using antegrade approach therefore, cto was attempted to be crossed from retrograde pedal artery access.The abbott bmw.014/300 wire was used and was attempted to be snared from antegrade access but the wire was.No adverse affects noted and procedure was successfully completed." subsequent to the initial mdr report, additional information was provided.When the bmw guide wire separated, a 2.0 mm dilatation catheter balloon was inflated in the guide catheter and the guide wire was able to be removed.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12282337
Report Number2024168-2021-06863
Device Sequence Number17104280
Product Code DQX
UDI-Device Identifier08717648025990
UDI-Public08717648025990
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1001782-HC
Device Catalogue Number1001782-HC
Device Lot Number0081072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight84